Nontrivial solution for a nonlocal elliptic transmission problem in variable exponent Sobolev spaces. (English) Zbl 1216.35162

Summary: By means of adequate variational techniques and the theory of the variable exponent Sobolev spaces, we show the existence of nontrivial solution for a transmission problem given by a system of two nonlinear elliptic equations of \(p(x)\)-Kirchhoff type with nonstandard growth condition.


35R09 Integro-partial differential equations
46E35 Sobolev spaces and other spaces of “smooth” functions, embedding theorems, trace theorems
47J05 Equations involving nonlinear operators (general)
47J30 Variational methods involving nonlinear operators
35A15 Variational methods applied to PDEs
Full Text: DOI EuDML


[1] M. Rů\vzi\vcka, Electrorheological Fluids: Modeling and Mathematical Theory, vol. 1748 of Lecture Notes in Mathematics, Springer, Berlin, Germany, 2000. · Zbl 0962.76001 · doi:10.1007/BFb0104029
[2] V. V. Zhikov, “Averaging of functionals of the calculus of variations and elasticity theory,” Mathematics of the USSR-Izvestiya, vol. 9, no. 4, pp. 33-66, 1986. · Zbl 0599.49031 · doi:10.1070/IM1987v029n01ABEH000958
[3] S. N. Antontsev and S. I. Shmarev, “A model porous medium equation with variable exponent of nonlinearity: existence, uniqueness and localization properties of solutions,” Nonlinear Analysis: Theory, Methods & Applications, vol. 60, no. 3, pp. 515-545, 2005. · Zbl 1066.35045 · doi:10.1016/j.na.2004.09.026
[4] O. A. Ladyzhenskaya and N. N. Ural’tseva, Linear and Quasilinear Elliptic Equations, Academic Press, New York, NY, USA, 1968. · Zbl 0164.13002
[5] K. Pflüger, “Nonlinear transmission problems in bounded domains of \Bbb Rn,” Applicable Analysis, vol. 62, no. 3-4, pp. 391-403, 1996. · Zbl 0857.35040 · doi:10.1080/00036819608840491
[6] T. F. Ma and J. E. Muñoz Rivera, “Positive solutions for a nonlinear nonlocal elliptic transmission problem,” Applied Mathematics Letters, vol. 16, no. 2, pp. 243-248, 2003. · Zbl 1135.35330 · doi:10.1016/S0893-9659(03)80038-1
[7] A. Marzocchi, J. E. Muñoz Rivera, and M. G. Naso, “Transmission problem in thermoelasticity with symmetry,” IMA Journal of Applied Mathematics, vol. 68, no. 1, pp. 23-46, 2003. · Zbl 1060.74019 · doi:10.1093/imamat/68.1.23
[8] J. E. Muñoz Rivera and H. P. Oquendo, “The transmission problem of viscoelastic waves,” Acta Applicandae Mathematicae, vol. 62, no. 1, pp. 1-21, 2000. · Zbl 0980.74033 · doi:10.1023/A:1006449032100
[9] J. Y. Park, J. J. Bae, and I. H. Jung, “Uniform decay of solution for wave equation of Kirchhoff type with nonlinear boundary damping and memory term,” Nonlinear Analysis: Theory, Methods & Applications, vol. 50, no. 7, pp. 871-884, 2002. · Zbl 1004.35020 · doi:10.1016/S0362-546X(01)00781-7
[10] C. O. Alves and F. J. S. A. Corrêa, “On existence of solutions for a class of problem involving a nonlinear operator,” Communications on Applied Nonlinear Analysis, vol. 8, no. 2, pp. 43-56, 2001. · Zbl 1011.35058
[11] F. J. S. A. Corrêa and G. M. Figueiredo, “On an elliptic equation of p-Kirchhoff type via variational methods,” Bulletin of the Australian Mathematical Society, vol. 74, no. 2, pp. 263-277, 2006. · Zbl 1108.45005 · doi:10.1017/S000497270003570X
[12] G. Dai and R. Hao, “Existence of solutions for a p(x)-Kirchhoff-type equation,” Journal of Mathematical Analysis and Applications, vol. 359, no. 1, pp. 275-284, 2009. · Zbl 1172.35401 · doi:10.1016/j.jmaa.2009.05.031
[13] G. Dai and D. Liu, “Infinitely many positive solutions for a p(x)-Kirchhoff-type equation,” Journal of Mathematical Analysis and Applications, vol. 359, no. 2, pp. 704-710, 2009. · Zbl 1173.35463 · doi:10.1016/j.jmaa.2009.06.012
[14] X. Fan and D. Zhao, “On the spaces Lp(x)(\Omega ) and Wm,p(x)(\Omega ),” Journal of Mathematical Analysis and Applications, vol. 263, no. 2, pp. 424-446, 2001. · Zbl 1028.46041 · doi:10.1006/jmaa.2000.7617
[15] O. Ková\vcik and J. Rákosník, “On spaces Lp(x) and Wk,p(x),” Czechoslovak Mathematical Journal, vol. 41(116), no. 4, pp. 592-618, 1991. · Zbl 0784.46029
[16] X. Fan, J. Shen, and D. Zhao, “Sobolev embedding theorems for spaces Wk,p(\cdot )(\Omega ),” Journal of Mathematical Analysis and Applications, vol. 262, no. 2, pp. 749-760, 2001. · Zbl 0995.46023 · doi:10.1006/jmaa.2001.7618
[17] S.-G. Deng, “Positive solutions for Robin problem involving the p(x)-Laplacian,” Journal of Mathematical Analysis and Applications, vol. 360, no. 2, pp. 548-560, 2009. · Zbl 1181.35099 · doi:10.1016/j.jmaa.2009.06.032
[18] I. Ekeland, “On the variational principle,” Journal of Mathematical Analysis and Applications, vol. 47, pp. 324-353, 1974. · Zbl 0286.49015 · doi:10.1016/0022-247X(74)90025-0
[19] X.-L. Fan and Q.-H. Zhang, “Existence of solutions for p(x)-Laplacian Dirichlet problem,” Nonlinear Analysis: Theory, Methods & Applications, vol. 52, no. 8, pp. 1843-1852, 2003. · Zbl 1146.35353 · doi:10.1016/S0362-546X(02)00150-5
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.